| Catalog Number |
2217 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device not returned.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Please confirm that both faulty drains were used over the same patient/procedure: yes.Please confirm both faulty drains shared the same lot (j2300114).If no, please provide the lot number of the second drain: yes.Please perform and document the follow up attempt for product return: the device has been received at (b)(6) and will be shipped.The device history records were reviewed, and the manufacturing criteria was met prior to the release of this lot.Note: events reported on: mw# 2210968-2024-03298.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported a patient underwent a pancreaticoduodenectomy surgery was performed on (b)(6) 2024 and a drain was used.The product was used on biliary jejunal anastomosis.Next day, drainage was performed without any problems.Around noon on (b)(6) , a nurse noticed that the drainage was not done properly, and when the nurse took it out, it was found that the product had completely broken inside the abdominal cavity from the triangular joint where it changes from flat to round.The broken product was retrieved from intraperitoneal.There was no product residue in the body cavity and there was no effect on the patient, so no re-operation was performed.Further details are not provided.There were no adverse consequences to the patient.Additional information has been requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Each of the 2 drains broke.What are the reported issues with the reservoirs? there was no problem in the reservoir.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: d9.H3 evaluation: complaint sample review : one of two complaint samples of drain, without white flat portion were received for evaluation, products were inspected visually, below were detailed observations: both the drains were cut-off from the hub area.Separation surface of the hub were inspected at 10x zoom level (of both the drains), and found that there were deep cut marks present on the hub edges.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.It is suspected that, cut-off end of the drain might have come in contact with some pinned / sharp tool used prior / during surgery, and lead to the defect generation.External factors like mishandling or improper usage at user end could not be ruled out.Therefore, further investigation of the received samples is not possible.As per standard practice, 100 % functional test and 100% visual inspection was carried out visually before and after packing of finished goods, prior to the product release.There was no scope to miss such claimed defect, at manufacturing / release stage.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.